Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 155, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 7, 2000, 7:38 PM EDT for Gilchrist County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2000, 7:38 PM EDT (23:38 UTC)
- Expired
- Jul 7, 2000, 8:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Gilchrist County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 957 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 072339 SVRJAX FLC041-080030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 738 PM EDT FRI JUL 7 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILCHRIST COUNTY IN NORTHERN FLORIDA * UNTIL 830 PM EDT * AT 738 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF MAYO TO 6 MILES SOUTHWEST OF GAINESVILLE...MOVING SOUTH AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 830 PM EDT... BELL... TRENTON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:10 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 7, 3:10 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT FRI JUL 7 2000 CURRENTLY...JUST A QUICK AFD TO ALERT OUR BACKUP OFFICES THAT HP WILL BE WORKING ON OUR AWIPS TODAY. HOPEFULLY THE OPERATION WILL NOT TAKE TO LONG...HOWEVER WILL CALL EACH OFFICE AND KEEP THEM UPDATED ON THE SITUATION. WILL UPDATE AND SEND OUT ALL LONG FUSED PRODUCTS THAT NEED TO BE SENT OUT BEFORE TURNING THE SYSTEM OVER TO HP. PRELIM AMG v69/91/68/90 0200 SSI 75/88/72/87 2200 JAX 74/90/72/91 2210 GNV 70/94/69/92 3122 33 .JAX... .GA...NONE .FL...NONE SCOTT
In the hours before
Local storm report, Jul 7, 5:15 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
ISSUED BY NATIONAL WEATHER SERVICE MELBOURNE FL
515 PM EDT FRI JUL 7 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM PALM COAST FL WIND DAMAGE
07/07/00 FLAGLER LARGE TREE AND SEVERAL
SMALL TREES BLOWN DOWN.
0420 PM FLAGLER BEACH FL .88 INCH HAIL
07/07/00 FLAGLER
0430 PM DUPONT FL WIND DAMAGE
07/07/00 FLAGLER TWO LARGE TREES AND SEVERAL
A SMALL TREES BLOWN DOWN.
TROUTMANLocal storm report, Jul 7, 6:14 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON SC
614 PM EDT FRI JUL 7 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM ST. MARY'S FL WIND DAMAGE
07/07/00 CAMDEN SEVERAL LARGE TREES
DOWN ON NEW POINT PETER
Y RD PER EMA
EVTThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:14 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 46 min |
| Jul 7, 5:27 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 48 min |
| Jul 7, 6:21 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion, Putnam | 39 min |
| Jul 7, 6:43 PM EDT | Tornado Warning | JAX | Alachua, Putnam | 32 min |
| Jul 7, 7:00 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 45 min |
| Jul 7, 7:16 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 44 min |
| Jul 7, 7:33 PM EDT | Tornado Warning | JAX | Alachua | 12 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.